News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Some concerns...


 Synergie - Sun Jun 12, 2005 10:02 pm

I was just wondering if I could get some input on this:

Over the last few months I have been getting frequent headaches, and until now I have been attributing them to the fact that I am 'supposed' to wear glasses but I don't usually wear them when I go out. However a recent trip to the base hospital has made me rethink what may be causing them.

Last week, I caught some kind of stomach bug and went to the base hospital to get checked out (and sent home), and they always triage everyone who shows up for sick parade. When they took my BP it was 156/98 so they took it again to double check. The second reading was 183/112!! Also, my heart rate was 140 resting. I also could feel my heart pounding in my chest (It was not irregular...they asked me). Since I was sick, they told me that being dehydrated can cause these things to happen.... (I read on the net after that dehydration causes low BP not high) Anyway, they hooked me up for IV fluids, which did make me feel somewhat better. My BP did return to close to normal, and my heart rate, though still high was dropping back as well. I should mention they also did an ecg and it was normal.

It's been a few days now, and I am over the stomach bug, though I am still getting pretty bad headaches. I am starting to wonder if I have a problem with high BP and if that could cause the headaches. And also, I've noticed the last few weeks I have had a dull pain on my chest below my left shoulder. It does not get worse with use and also does not dissapear with no use. It's just kind of 'there' It comes and goes. It does kind of feel like muscle pain though... I am wondering if this could be related though.

I am a female... only 30 years old, I didn't think I was old enough to be susecptible to high BP yet, though it does run in my family. Also, a few years back, I was taking ephedrine (before it was found to be dangerous) I am concerned now that maybe I did some damage, or that somehow it could cause high BP. (I am scared to mention this to the base doc because any 'self inflicted' injuries etc are considered a 'chargable offense' in the military)

I am not so confident in what the military doctor told me (especially when I read that being dehydrated causes low BP... not high) and every time we go to the base hosp, we get whoever is available... I most concerned with the fact that they did not tell me to come back to get the BP checked again since it was so high.

Was just wondering if someone could give me some input....

Thanks

Syn
 Synergie - Sun Jun 12, 2005 11:13 pm

Oh I should also mention, that at times, I have experienced a fast heart beat for no apparent reason. And along with the fast heart rate, I get the sensation of my heart beating, so this time was not the first. It's happened maybe a hand full of times since I had taken ephedrine (me huang) products to assist staying awake on long back watches while at sea. Also, I noticed a few times during these rapid heart beat attacks, I also get the sensation as if I am nervous about something or worried (although I know that I am not).
 gabesmom - Sun Jun 12, 2005 11:59 pm

about the getting nervous and fast heart beating, i totally understand. that is anxiety. i expierience it too.....for no apparent reason at all. just don't get all worried when that happens or you can throw yourself into a panic attack. i know! it sucks, and it is scary and i ultimately think i am going to die, but you just have to breathe slow in through your nose and out throw your mouth and fill up you diaphram and tell yourself that it will be okay. i would advise not taking anymore ephedra like pills or caffiene pills, i don't even drink caffiene. drink alot of water and eat crackers. i get like that when i am hungry and i eat peanut butter crackers. also when i am sick i do not take sudafed.........that makes it worse...take benadril, and i have a prescription for xanax (for emergencies) when feel like i cant control it!
 Synergie - Mon Jun 13, 2005 10:17 am

I don't see how this could all be anxiety.... especially since there is nothing that I am stressed out over! And the rapid heart beat and feeling of pounding in my chest is also usually accompanied with the high blood pressure. And then there is the lingering unusual dull pain in my chest below my left shoulder... and headaches. Does it still sound like anxiety? Do you think it could have been something caused by taking ephedra products on a regular basis (not continually, but often... during a several month period before they were found to be dangerous)?? I've read that Mitral Valve Prolapse can be caused by ephedrine use. Would MVP have shown up on an ecg?
 gabesmom - Mon Jun 13, 2005 11:21 am

i too have anxiety, and for no reason at all! i can be sitting still and calm and get anxious and nervous for no reason and my heart starts pounding and i get scared.........the way i react to the way my body acts has scared me several times and i had panic attacks. ultimately i thought that it was all caused by a medical problem. i stil don't know if maybe i do have some medical problem, but i am a worry wart and worry about EVERYTHING. especially if i have some weird pain that i have never felt before...sounds like you do the same thing!!! just relax!!! talk to your doctor maybe anti-depressants will help!
 Synergie - Mon Jun 13, 2005 7:46 pm

Anyone else have any opinions?? Docs?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here